Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 3, 2011Sussex County, Warren County, New Jersey; 4 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2011, 2:52 PM EDT for Sussex County, Warren County, New Jersey; 4 counties in Pennsylvania. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 2:52 PM EDT (18:52 UTC)
Expired
Jul 3, 2011, 4:00 PM EDT
In force
68 min
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 131 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:08 PM EDTTSTM WND DMGWashington Twp, PATREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS81 KPHI 031852
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT SUN JUL 3 2011

NJZ001-007-PAZ054-055-061-062-032000-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
252 PM EDT SUN JUL 3 2011

...SCATTERED THUNDERSTORMS WITH HEAVY RAIN...

AT 250 PM EDT, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED THUNDERSTORMS WITH HEAVY RAIN IN THE POCONOS. THE STORMS 
WERE DRIFTING SOUTHEASTWARD AND THEY SHOULD AFFECT PARTS OF 
NORTHWESTERN NEW JERSEY AND THE LEHIGH VALLEY BEFORE 400 PM.

VERY HEAVY RAINFALL WILL OCCUR AT SOME LOCATIONS ALONG WITH THE 
POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE.

EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES 
WHEN LIGHTNING THREATENS, MOVE INDOORS.

LAT...LON 4119 7437 4091 7466 4090 7478 4070 7498
      4059 7518 4062 7520 4059 7526 4042 7549
      4068 7589 4074 7577 4091 7599 4099 7576
      4110 7576 4113 7564 4125 7550 4126 7514
      4115 7516 4115 7509 4108 7503 4135 7470

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 11:20 AM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 3, 11:20 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 AM EDT SUN JUL 3 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA ON TODAY, THEN SLOWLY SAG SOUTH
AND STALL NEAR THE SOUTHERN PORTION OF THE AREA THROUGH EARLY NEXT
WEEK. THE BOUNDARY MAY RETURN AS A WARM FRONT ON WEDNESDAY,
FOLLOWED BY ANOTHER COLD FRONT LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO AFFECT A GOOD
PORTION OF OUR NORTHEASTERN HALF OF THE CWA LATE THIS MORNING AND
WILL CONTINUE FOR ANOTHER COUPLE OF HOURS. THESE SEEM TO BE
ASSOCIATED WITH A PRE-COLD FRONTAL SURFACE BOUNDARY AND AN INITIAL
SHORTWAVE/VORTICITY MAXIMUM. THE MAIN COLD FRONT AND SHORTWAVE IS
EXPECTED TO MOVE INTO THE AREA THIS AFTERNOON AND COULD HELP
CREATE MORE SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND
INTO THE EVENING. THE THUNDERSTORMS SO FAR HAVE NOT ORGANIZED INTO
ANYTHING SEVERE, AND WE ARE NOT EXPECTING ANY SEVERE FOR THE
REMAINDER OF THE DAY EITHER. CURRENT ANALYSIS AND FORECASTS STILL
INDICATE SOME INSTABILITY, BUT LITTLE IN THE WAY OF SHEAR.
ALTHOUGH WE DO NOT EXPECT MUCH SEVERE WEATHER, IT WOULD NOT BE
SURPRISING TO GET SOME SMALL HAIL OR GUSTY WINDS IF A STRONG ENOUGH
UPDRAFT DEVELOPS. MODERATE TO HEAVY RAIN HAS OCCURRED WITH SOME
STORMS AND CAN BE EXPECTED THROUGH THE DAY WITH ANY THUNDERSTORMS
WHICH WILL CREATE STANDING WATER ON LOCAL ROADWAYS AND POOR
DRAINAGE AREAS.

PARTIAL CLEARING THIS AFTERNOON MAY STILL HELP TEMPERATURES RISE A
BIT AND GET CLOSE TO THE FORECAST HIGH WHICH ARE A BLEND OF
GUIDANCE (SOMETIMES DISPARATE), CONTINUITY, AND H925 TEMPERATURE
INDICATIONS MODIFIED DOWNWARD A BIT GIVEN THE UNCERTAIN AMOUNT OF
INSOLATION LATER TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
WE KEEP EVENING CHANCES MAINLY SOUTH THIS EVENING, THEN WE
MAINTAIN CONTINUITY (SLIGHT CHANCE POPS SOUTH) WITH THE FRONT
STALLING JUST TO OUR SOUTH AND SOME ENERGY MOVING ALONG THE
ASSOCIATED BAROCLINIC ZONE. THE NAM NO LONGER IS HITTING US AS
HARD MONDAY AFTERNOON/NIGHT WITH AN IMPULSE, SO MODEL AGREEMENT IS
FAIRLY GOOD. TEMPERATURES THROUGH THE SHORT TERM LEAN ON THE HIGH
SIDE OF A GUIDANCE/CONTINUITY BLEND.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
5-WAVE GUIDANCE SHOWS TROUGHING WILL PERSIST THROUGH MUCH OF THE
PERIOD IN THE EAST AND OVER THE WEST WITH A BUILDING RIDGE ACROSS
THE MIDSECTION OF THE NATION BY MID-TERM.

OCCLUDING LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL SLOWLY
MOVE TOWARDS THE EAST DURING THE FIRST PART OF THE LONG TERM. A
WARM FRONT WILL BEGIN TO PUSH IN FROM THE SOUTH ON WEDNESDAY AND
WE WILL START TO SEE ANOTHER INCREASE IN DEW POINTS AND MOISTURE
FROM THE SOUTH AND ANOTHER CHANCE FOR UNSETTLED WEATHER BEGINS.
MAINLY FOCUSING IN ACROSS OUR SOUTHERN ZONES ON WEDNESDAY AS THE
FRONT SOUTHERLY LIFTS TOWARDS THE NORTHEAST. DID NOT WANT TO
INCREASE POPS TOO FAST TOWARDS THE NORTH ON WEDNESDAY SINCE THE
FRONT COULD POTENTIALLY LIMIT AMOUNT OF INSOLATION DUE TO CLOUD
COVER OR THE FRONT COULD LITERALLY JUMP INTO NEW ENGLAND AND HAVE
AFFECT ON OUR REGION.

THE WARM FRONT WILL MORE THAN LIKELY WAVER ACROSS THE AREA UNTIL
LATER ON THURSDAY BEFORE COMPLETELY MIXING OUT AS A COLD FRONT
SWEEPS THROUGH LATE THURSDAY NIGHT. BEING IN THE WARM SECTOR ON
THURSDAY WITH THE APPROACHING COLD FRONT WE WILL SEE CONVECTIVE
PRECIPITATION FIRE ACROSS OUR NORTHWESTERN ZONES AND MOVE DOWN
TOWARDS THE SOUTHEASTERN ZONES BY FRIDAY MORNING.

AS THE PARENT LOW OVER SOUTHERN CANADA CONTINUES TO SPIN AWAY THE
COLD FRONT BECOMES NEARLY STATIONARY JUST TO THE SOUTH AND EAST OF
OUR CWA. MULTIPLE WAVES RIDE ALONG THIS FRONT AND CLIP THE
SOUTHERN HALF OF OUR AREA ON SATURDAY.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AFTER A VERY GOOD STRETCH OF VFR CONDS AND NOT MUCH SIGNIFICANT WX,
CONDS WILL TAKE A BIT OF A TURN FOR THE WORSE TODAY.

SHOWERS AND THUNDERSTORMS HAVE MOSTLY MOVED EAST OF THE TAF SITES
THIS MORNING WITH THE EXCEPTION OF TRENTON WHICH SHOULD BE MOVING
OUT SHORTLY. A BREAK IN PRECIPITATION WILL OCCUR FOR A COUPLE OF
HOURS, BUT DEVELOP ONCE AGAIN THIS AFTERNOON WHICH SHOULD BEGIN TO
DIMINISH AFTER SUNSET.

FOR THE MOST PART CONDS WILL BE VFR OUTSIDE OF ANY SHWRS/TSTMS WHICH
COULD SEE MVFR OR EVEN IFR WITH HVY RAIN.  WINDS WILL GENLY BE SW AT
10 KTS OR LESS OUTSIDE OF ANY TSTMS, BECOMING NW TO W OVERNIGHT
BEHIND THE FROPA.

OUTLOOK...
THE COLD FRONT WILL DROP SLOWLY SOUTH AND EAST ACROSS THE REGION BY
SUNDAY NIGHT. THE FRONT WILL LINGER S AND E OF THE AREA AND THERE
WILL BE LOW CHC POPS INTO MONDAY MAINLY FOR KACY AND KMIV. NO
ADDITIONAL PRECIPITATION IS EXPECTED AND VFR CONDITIONS WILL
DOMINANT. HIGH PRESSURE WILL BUILD IN FOR TUESDAY AND WEDNESDAY
KEEPING THINGS DRY WITH VFR CONDITIONS.

&&

.MARINE...
THE AREA OF HIGH PRESSURE WHICH HAS DOMINATED THE WX PATN FOR SOME
TIME WILL CONTINUE TO MOVE EASTWARD TODAY. A COLD FRONT APPROACHING
FROM THE NORTHWEST WILL CROSS THE COASTAL WATERS TONIGHT. THE WIND
WILL BECOME A BIT GUSTY FROM THE SW AHEAD OF THE FRONT, BOTH WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. AS THE FRONT
CROSSES OUR AREA, IT COULD TRIGGER SOME SHOWERS AND TSTMS,
ESPECIALLY. THE FRONT WILL LIKELY STALL JUST SOUTH OF THE
COASTAL WATERS ON MONDAY WITH HIGH PRESSURE BUILDING IN FOR TUESDAY
AND WEDNESDAY.  ANOTHER, POSSIBLY STRONGER FRONT WILL CROSS THE
REGION THURSDAY OR FRIDAY.  AHEAD OF THE FRONT WINDS AND SEAS WILL
INCREASE AND IT IS PSBL THAT SCA FLAGS MAY BE NEEDED DURG A PORTION
OF THIS TIME.

RIP CURRENTS LOOK TO BE LOW TODAY, BUT OF COURSE, SEAS COULD BECOME
CHOPPY IN AND AROUND ANY TSTMS.

&&

.HYDROLOGY...
WITH THE COPIOUS MOISTURE AND SOME INSTABILITY AVAILABLE TO THE
TRIGGERING MECHANISM, WE HAVE WORDED THE HWO TO NOTE THAT
LOCALIZED FLOODING AND HEAVY DOWNPOURS CAN BE EXPECTED IN
THUNDERSTORMS TODAY. FFG AND FFH VALUES ARE RATHER HIGH (THE
LOWEST 1 HOUR FFG GUIDANCE IS 1.8 INCHES IN SUSSEX CO, NJ, AND IT
IS AN OUTLIER), BUT THERE QUITE LIKELY WILL BE LOCALES THAT
EXPERIENCE FLOODING NONETHELESS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI/ROBERTSON
NEAR TERM...DELISI/ROBERTSON
SHORT TERM...DELISI
LONG TERM...HEAVENER
AVIATION...NIERENBERG/ROBERTSON
MARINE...NIERENBERG
HYDROLOGY...DELISI
Hazardous weather outlook, Jul 3, 4:17 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 AM EDT SUN JUL 3 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-040900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
417 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ANY THUNDERSTORM TODAY COULD PRODUCE HEAVY DOWNPOURS, LOCALIZED
FLOODING AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW
THUNDERSTORMS, MAINLY THIS AFTERNOON AND EVENING, COULD PRODUCE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

ANZ430-431-450>455-040900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
417 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

ANY THUNDERSTORM TODAY COULD PRODUCE HEAVY DOWNPOURS AND DANGEROUS
CLOUD TO SURFACE LIGHTNING. A FEW THUNDERSTORMS, MAINLY THIS
AFTERNOON AND EVENING, COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 9:38 AM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 AM EDT SUN JUL 3 2011

NJZ001-007>010-PAZ055-061-062-069-031500-
BUCKS PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SOMERSET NJ-SUSSEX NJ-WARREN NJ-
938 AM EDT SUN JUL 3 2011

...THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...LEHIGH...MONROE...
MORRIS... NORTHAMPTON...SOMERSET ...SUSSEX AND WARREN COUNTIES...

AT 935 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS MOVING EAST AT 10 TO 15 MPH ACROSS THE POCONOS AND
PORTIONS OF THE LEHIGH VALLEY IN PENNSYLVANIA. THESE STORMS WILL
MOVE EAST INTO NEW JERSEY THIS MORNING.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE ALONG WITH DANGEROUS
CLOUD TO GROUND LIGHTNING.

LAT...LON 4113 7444 4108 7449 4104 7449 4105 7444
      4102 7442 4101 7432 4097 7427 4089 7427
      4089 7433 4086 7431 4084 7433 4035 7492
      4068 7561 4115 7509 4109 7503 4112 7495
      4127 7484 4134 7475

RPW
Special weather statement, Jul 3, 11:08 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1108 AM EDT SUN JUL 3 2011

NJZ001-007>010-012-013-015-019-020-027-PAZ055-062-069-031600-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
1108 AM EDT SUN JUL 3 2011

...THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL AFFECT BUCKS...
BURLINGTON...HUNTERDON...MERCER...MIDDLESEX...MONMOUTH...
MONROE...MORRIS...NORTHAMPTON...OCEAN...SOMERSET...SUSSEX AND
WARREN COUNTIES...

AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF RAIN WITH SCATTERED THUNDERSTORMS OVER NORTHERN AND
CENTRAL NEW JERSEY MOVING EAST AT 15 MPH.

VERY HEAVY RAIN, POSSIBLY AN INCH OR MORE, COULD FALL FROM THESE
STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. MOTORISTS SHOULD BE ALERT FOR
THESE CONDITIONS AND, IF ENCOUNTERED, SLOW DOWN.

GUSTY WINDS AND SMALL HAIL ARE POSSIBLE, ALONG WITH DANGEROUS CLOUD
TO GROUND LIGHTNING.

LAT...LON 4130 7458 4120 7438 4104 7449 4105 7447
      4100 7436 4081 7434 4066 7445 4066 7443
      4066 7440 4059 7444 4060 7432 3969 7424
      3980 7484 4124 7542 4126 7514 4116 7516
      4115 7509 4109 7503 4115 7491 4131 7480

RPW
Special weather statement, Jul 3, 12:47 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 PM EDT SUN JUL 3 2011

NJZ001-008-031745-
MORRIS NJ-SUSSEX NJ-
1247 PM EDT SUN JUL 3 2011

...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES...

AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MONTAGUE...MOVING SOUTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR SUSSEX AROUND 100 PM...
HAMBURG...FRANKLIN AROUND 115 PM...HIGHLAND LAKE AROUND 130 PM...
GREEN POND AND BUTLER AROUND 145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

LAT...LON 4120 7437 4118 7437 4109 7449 4104 7449
      4105 7444 4102 7442 4101 7435 4100 7433
      4089 7446 4116 7491 4135 7470 4135 7468

HEAVENER
Local storm report, Jul 3, 1:33 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             SPARTA                  41.03N  74.64W
07/03/2011  E0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            ESTIMATED PEA SIZE HAIL IN SPARTA

0330 AM     TSTM WND DMG     SPARTA                  41.03N  74.64W
07/03/2011                   SUSSEX             NJ   TRAINED SPOTTER

            SOME TREE DAMAGE AND MINOR HOUSE DAMAGE

0330 AM     HAIL             FRANKLIN TWP            41.10N  74.59W
07/03/2011  M0.75 INCH       SUSSEX             NJ   NWS EMPLOYEE

            PENNY SIZE HAIL REPORTED

0340 AM     HAIL             FRANKLIN TWP            41.10N  74.59W
07/03/2011  M0.25 INCH       SUSSEX             NJ   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED

&&

EVENT NUMBER PHI1100310 PHI1100311 PHI1100312 PHI1100313

KEK
Special weather statement, Jul 3, 2:11 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
211 PM EDT SUN JUL 3 2011

NJZ001-PAZ055-031900-
MONROE PA-SUSSEX NJ-
211 PM EDT SUN JUL 3 2011

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MONROE AND SUSSEX
COUNTIES...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORM DRIFTING SOUTHEASTWARD INTO MONROE COUNTY,
PENNSYLVANIA AS WELL AS TOWARD SUSSEX COUNTY, NEW JERSEY.

VERY HEAVY RAINFALL WILL OCCUR OVER PARTS OF THE AREA, SOME OF WHICH
HAVE ALREADY RECEIVED HEAVY RAINFALL TODAY. BE ALERT FOR THE
POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4119 7437 4096 7464 4091 7466 4091 7477
      4108 7497 4086 7531 4081 7547 4094 7557
      4099 7550 4112 7565 4113 7565 4124 7550
      4126 7514 4116 7516 4115 7509 4108 7501
      4115 7491 4131 7479 4135 7470

IOVINO
Special weather statement, Jul 3, 2:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT SUN JUL 3 2011

NJZ001-007-PAZ054-055-061-062-032000-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
252 PM EDT SUN JUL 3 2011

...SCATTERED THUNDERSTORMS WITH HEAVY RAIN...

AT 250 PM EDT, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS WITH HEAVY RAIN IN THE POCONOS. THE STORMS
WERE DRIFTING SOUTHEASTWARD AND THEY SHOULD AFFECT PARTS OF
NORTHWESTERN NEW JERSEY AND THE LEHIGH VALLEY BEFORE 400 PM.

VERY HEAVY RAINFALL WILL OCCUR AT SOME LOCATIONS ALONG WITH THE
POSSIBILITY OF LOCALIZED FLOODING.

WIND GUSTS TO 40 MPH ARE POSSIBLE.

EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS, MOVE INDOORS.

LAT...LON 4119 7437 4091 7466 4090 7478 4070 7498
      4059 7518 4062 7520 4059 7526 4042 7549
      4068 7589 4074 7577 4091 7599 4099 7576
      4110 7576 4113 7564 4125 7550 4126 7514
      4115 7516 4115 7509 4108 7503 4135 7470

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:38 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Sussex, Warren82 min
Jul 3, 11:08 AM EDTSpecial Weather StatementPHIBurlington, Hunterdon, Mercer, Middlesex, Morris, Ocean and 3 more52 min
Jul 3, 12:47 PM EDTSpecial Weather StatementPHISussex58 min
Jul 3, 2:11 PM EDTSpecial Weather StatementPHISussex49 min
Jul 3, 3:48 PM EDTSpecial Weather StatementPHIWarren72 min
Jul 3, 3:58 PM EDTAreal Flood AdvisoryPHIWarren4 hr
Jul 3, 4:19 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren56 min
Jul 3, 5:10 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth65 min
Jul 3, 5:34 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth56 min
Jul 3, 5:39 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean51 min
Jul 3, 5:57 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean63 min
Jul 3, 6:24 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean66 min
Jul 3, 7:11 PM EDTSpecial Marine WarningPHI94 min
Jul 3, 7:35 PM EDTSpecial Weather StatementPHIAtlantic55 min
Jul 3, 9:04 AM EDTSpecial Weather StatementPHICarbon, Monroe86 min
Jul 3, 3:17 PM EDTAreal Flood AdvisoryPHICarbon, Monroe5 hr
Jul 3, 4:04 PM EDTSevere Thunderstorm WarningPHIBucks, Lehigh, Northampton56 min
Jul 3, 4:58 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery62 min
Jul 3, 6:01 PM EDTSpecial Weather StatementPHICarbon, Monroe59 min
Jul 3, 7:02 PM EDTSpecial Weather StatementPHICarbon58 min
Jul 3, 6:45 PM EDTSpecial Weather StatementPHITalbot60 min
Jul 3, 7:18 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot57 min
Jul 3, 7:51 PM EDTSpecial Weather StatementPHICecil54 min

Nearby

Special Weather Statements in Pennsylvania, 2011Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.